CSN Login
Members Online: 12

You are here

Radiation nerve damage

Posts: 3
Joined: May 2003

Was diagnosed with lymphoma of the bone in my left tibia 9 months ago. Had 4 chemo sessions and 14 radiation treatments, ending 01/21/03. Have had pain and swelling ever since in my leg and foot. The foot pain is becoming crippling - the foot is numb on the outside but painfull in bed at night and hurts to walk on it during the day. Once in a while I have to use crutches to walk. Finally saw a neurosurgeon who thinks the problem is nerve damage from the radiation and prescribed neurontin a week ago. So far no positive results. I realize that it may take several weeks for the drug to work, but what are other possibilities if it doesn't work?

sdeselle's picture
Posts: 21
Joined: Apr 2002

Keep asking questions, if you're not getting the answers you want.
I've got somewhat similar numbness in my feet. I had high doses of several chemo. drugs which caused my problems. It's been over 16 months since I've had any chemo., but I still have numbness in my feet, and they cramp up for no reason (usually at night). My pain isn't disabling, so I'm learning to live with it, and I haven't pressed for treatment.
If you're in that much pain, though, I'd look for another opinion or two.

Posts: 3
Joined: May 2003

Thanks for your reply. My doctor has decided to get some nerve tests done and has increased the dosage of Neurontin. That may help. I'm learning to live with the pain - it usually isn't too bad until late afternoon so I try to do all of my running around early and stay off my feet when it gets bad.

Posts: 10
Joined: Jan 2004

hello there...5 years from transplant and i to have had the pain...leg crambs at night and the doctor took me off lipator and within 2 week the pain and cramsa ceased+

Subscribe to Comments for "Radiation nerve damage"